Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2020, 4:04 PM EDT for Telfair County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2020, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 8, 2020, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WWUS82 KFFC 082004
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Sat Aug 8 2020
GAZ097-109>111-082045-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
404 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...TELFAIR...
SOUTHERN LAURENS AND SOUTHEASTERN DODGE COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT...strong thunderstorms extended from Jay Bird Springs
to near Milan to near Jacksonville, moving east at 5 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Helena, Milan, Scotland, Chauncey, Jacksonville, Jay Bird
Springs, Achord, Horse Creek WMA, Cedar Grove, Little Ocmulgee State
Park and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8308 3217 8311 3231 8284 3204 8281
3187 8275 3186 8276 3186 8278 3185 8279
3184 8278 3181 8282 3182 8284 3178 8286
3178 8289 3179 8290 3178 8292 3179 8298
3178 8301
TIME...MOT...LOC 2003Z 253DEG 5KT 3212 8303 3199 8301 3186 8297
HAIL...0.75IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:48 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 8, 2:48 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 248 PM EDT Sat Aug 8 2020 .SHORT TERM /Tonight through Sunday Night/... Weak boundary remains situated across central portions of the state this afternoon. The best moisture/instability is along and south of the weak front, with a (very) slightly drier airmass north of the boundary this afternoon. Surface instability is fairly impressive this afternoon and storms should continue to fire along old outflows/mesoscale boundaries. For the last several nights, convection has lingered to around midnight, so will leave in at least isolated pops in through midnight/1AM. Already had some stronger storms develop with decent cores. Storm mode should be mostly pulse and the primary hazards would be strong gusty winds and frequent lightning strikes. A few isolated severe thunderstorms are not out of the question, with damaging wind gusts being the primary severe hazard. BL flow remains at 10kt or below, so storms will also be slow movers and capable of locally heavy rainfall, especially with PWATS of 2"+. The hi-res models are progging a bit more convective coverage across the CWA tomorrow afternoon, with moisture slightly increasing. Heat Index/Apparent T values are currently below criteria for the remainder of this afternoon and Sunday afternoon, but values between 100 and 105 will possible mainly along and south of Athens to Columbus. Temps are running 5 to 7 degrees above normal. NListemaa && .LONG TERM /Monday through Saturday/... The main characteristic for the extended portion of the forecast will be a fairly messy synoptic setup where we wedged are between an area of high pressure to the west and to the east. This will result in some days of weak troughing and other days of very weak flow on the edge of high pressure. Even though the flow overall will be pretty week, perturbations moving through the flow in addition to an overall increase in moisture through the period will still lead to increased rain chances through the extended. Chances for showers and thunderstorms are expected to increase as we progress each day with several afternoons of area-wide likely pops from Wednesday onward. Showers and thunderstorms should be mostly diurnal in nature with the highest coverage during the afternoon and evenings, but some showers and storms may linger into the overnight hours as well. As with most summer days, a few strong to isolated severe storms will also be possible. In addition to increasing chances for rain, temperatures will be on the increase as well. High temperatures on Monday through Wednesday are expected to be about 4 to 7 degrees above average with 80s in the mountains, mid 90s across the metro, and mid to upper 90s across central Georgia. Temperatures should be just a few degrees cooler for the second half of the week as chances for rain and cloud cover increase, although highs in the 90s are still expected. The mix of warm temps with increased moisture across the area may lead to issues with heat indices near heat advisory criteria. As the forecast stands now, heat indices near 100 to 105 degrees will be possible across central Georgia through the first half of the week. We will continue to carefully monitor these areas for the need for any heat advisories over the coming days. Overnight temperatures are expected to be in the 60s and 70s, remaining just a few degrees above average. Reaves && .AVIATION... 18Z Update... Winds will remain the forecast problem. Speeds are very light and are typically averaging 3-4kt. Models do seem to want to favor the west side today, so at ATL have indicated a direction. Elsewhere, winds may be more VRB. Wind speeds again tomorrow will be 3-4kt and even more variable in nature. Pops pretty low the next two days...so have only included a VC. //ATL Confidence...18Z Update... Med confidence winds through the period. High confidence remaining elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 71 94 71 93 / 30 30 20 40 Atlanta 73 93 73 91 / 20 30 20 40 Blairsville 64 86 65 85 / 20 20 20 40 Cartersville 71 94 71 91 / 20 20 20 40 Columbus 74 96 74 97 / 20 30 20 40 Gainesville 70 92 71 91 / 30 20 20 40 Macon 72 95 73 95 / 30 40 30 40 Rome 70 94 71 92 / 20 20 20 40 Peachtree City 71 93 72 92 / 20 30 20 40 Vidalia 74 95 75 94 / 40 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Reaves AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 2:42 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 242 PM EDT Sat Aug 8 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 242 PM EDT Sat Aug 8 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across central and portions of north Georgia this afternoon and evening. A few storms will be strong to possibly severe with strong to damaging winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 can be expected for much of central Georgia this afternoon. Those outside for prolonged periods should make sure to take precautions from the heat. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to scattered thunderstorms can be expected Sunday with scattered to numerous thunderstorms Monday through Friday. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 can be expected over central and portions of north Georgia well into the week. Those outside for prolonged periods should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 8, 3:30 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Sat Aug 8 2020
GAZ095-105-107-082015-
Dooly GA-Houston GA-Pulaski GA-
330 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...HOUSTON AND
WESTERN PULASKI COUNTIES UNTIL 415 PM EDT...
At 330 PM EDT...strong thunderstorms extended from near Perry to
Unadilla, moving east at 15 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Hawkinsville, Unadilla, Pinehurst, Hayneville, Browndale,
Meadowdale, Sand Bed, Houston Lake, Grovania, Elko, Mock Springs,
Grove Park, Ocmulgee Public Fishing Area, Moss Oak, Pulaski State
Prison, Bonaire, Henderson, Kathleen and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3229 8386 3229 8385 3232 8385 3245 8381
3245 8380 3247 8380 3257 8359 3240 8349
3240 8350 3238 8347 3231 8343 3212 8360
3212 8361 3207 8364
TIME...MOT...LOC 1930Z 286DEG 12KT 3242 8371 3228 8375
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Aug 8, 3:34 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Sat Aug 8 2020
GAZ074>076-085-082015-
Jefferson GA-Washington GA-Glascock GA-Johnson GA-
334 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN WASHINGTON...
GLASCOCK AND JOHNSON COUNTIES UNTIL 415 PM EDT...
At 333 PM EDT...strong thunderstorms extended from near Agricola to
near Sandersville to Wrightsville. These storms were nearly
stationary.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Sandersville, Louisville, Wrightsville, Gibson, Wrens, Wadley,
Davisboro, Tennille, Harrison, Stapleton, Bartow, Avera, Mitchell,
Riddleville, Edge Hill, Edgehill, Kite, Hamburg State Park, Downs and
Grange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3272 8246 3269 8250 3266 8249 3265 8247
3264 8251 3261 8254 3266 8274 3301 8285
3321 8282 3324 8275 3325 8275 3329 8252
3317 8234
TIME...MOT...LOC 1933Z 272DEG 4KT 3316 8276 3301 8277 3273 8269
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Aug 8, 3:36 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 PM EDT Sat Aug 8 2020
GAZ096-097-109-082015-
Laurens GA-Bleckley GA-Dodge GA-
336 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...EASTERN
BLECKLEY AND NORTHWESTERN DODGE COUNTIES UNTIL 415 PM EDT...
At 336 PM EDT...a strong thunderstorm was over Goldsboro, moving
east at 5 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Chester, Dexter, Dudley, Montrose, Dubois, Gresston, Empire,
Yonkers, Roddy, Rowland, Goldsboro and Rebie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3236 8335 3255 8329 3256 8327 3256 8306
3238 8301 3223 8318
TIME...MOT...LOC 1936Z 284DEG 6KT 3244 8325
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Aug 8, 3:55 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Sat Aug 8 2020
GAZ104-082030-
Sumter GA-
355 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL
430 PM EDT...
At 354 PM EDT...a strong thunderstorm was over Croxton Crossroads,
moving east at 5 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Sumter, Huntington, Maddox and Croxton Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8439 3206 8438 3210 8418 3197 8411
3191 8413 3192 8434 3187 8434
TIME...MOT...LOC 1954Z 271DEG 6KT 3197 8430
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Aug 8, 3:56 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT Sat Aug 8 2020
GAZ008-015-082030-
Union GA-Lumpkin GA-
356 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND
NORTHEASTERN LUMPKIN COUNTIES UNTIL 430 PM EDT...
At 356 PM EDT...a strong thunderstorm was over Woods Hole Shelter, or
9 miles south of Blairsville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Woods Hole Shelter, Blood Mountain Shelter and Vogel State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3479 8380 3478 8383 3475 8382 3474 8383
3473 8383 3472 8384 3473 8385 3472 8386
3470 8386 3467 8387 3468 8402 3481 8402
TIME...MOT...LOC 1956Z 289DEG 2KT 3474 8397
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 8, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Sat Aug 8 2020
GAZ097-109>111-082045-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
404 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...TELFAIR...
SOUTHERN LAURENS AND SOUTHEASTERN DODGE COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT...strong thunderstorms extended from Jay Bird Springs
to near Milan to near Jacksonville, moving east at 5 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Helena, Milan, Scotland, Chauncey, Jacksonville, Jay Bird
Springs, Achord, Horse Creek WMA, Cedar Grove, Little Ocmulgee State
Park and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8308 3217 8311 3231 8284 3204 8281
3187 8275 3186 8276 3186 8278 3185 8279
3184 8278 3181 8282 3182 8284 3178 8286
3178 8289 3179 8290 3178 8292 3179 8298
3178 8301
TIME...MOT...LOC 2003Z 253DEG 5KT 3212 8303 3199 8301 3186 8297
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:03 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 8, 1:44 PM EDT | Special Weather Statement | FFC | Laurens, Montgomery | 31 min |
| Aug 8, 1:48 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 27 min |
| Aug 8, 2:12 PM EDT | Special Weather Statement | FFC | Johnson, Laurens, Montgomery, Toombs, Treutlen | 48 min |
| Aug 8, 2:15 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Macon, Peach, Schley, Taylor and 1 more | 45 min |
| Aug 8, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 47 min |
| Aug 8, 2:30 PM EDT | Special Weather Statement | FFC | White | 60 min |
| Aug 8, 2:55 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Montgomery, Wheeler | 50 min |
| Aug 8, 2:56 PM EDT | Special Weather Statement | FFC | Macon | 49 min |
| Aug 8, 3:06 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 39 min |
| Aug 8, 3:10 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Aug 8, 3:17 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 28 min |
| Aug 8, 3:20 PM EDT | Special Weather Statement | FFC | Crawford, Monroe | 40 min |
| Aug 8, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 45 min |
| Aug 8, 3:34 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 41 min |
| Aug 8, 3:36 PM EDT | Special Weather Statement | FFC | Bleckley | 39 min |
| Aug 8, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 24 min |
| Aug 8, 3:55 PM EDT | Special Weather Statement | FFC | Sumter | 35 min |
| Aug 8, 3:56 PM EDT | Special Weather Statement | FFC | Union | 34 min |
| Aug 8, 4:08 PM EDT | Special Weather Statement | FFC | Pulaski | 37 min |
| Aug 8, 4:11 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 49 min |
| Aug 8, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 39 min |
| Aug 8, 4:42 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 48 min |
| Aug 8, 4:44 PM EDT | Special Weather Statement | FFC | Dodge | 46 min |
| Aug 8, 4:56 PM EDT | Special Weather Statement | FFC | Jefferson | 34 min |
| Aug 8, 5:06 PM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 39 min |
| Aug 8, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Stewart, Sumter, Webster | 48 min |
| Aug 8, 6:02 PM EDT | Special Weather Statement | FFC | Putnam | 43 min |
| Aug 8, 6:39 PM EDT | Special Weather Statement | FFC | Greene, Morgan, Newton, Oconee, Oglethorpe, Taliaferro | 51 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.